Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Gastroenterol. 2013 Apr;61(4):225-229. Korean. Case Reports. https://doi.org/10.4166/kjg.2013.61.4.225
Lee YJ , Kim GH , Park DY , Kim S , Park CJ , Kim TK , Koh JH .
Department of Internal Medicine, Pusan National University School of Medicine, Busan, Korea. doc0224@pusan.ac.kr
Department of Pathology, Pusan National University School of Medicine, Busan, Korea.
Department of Radiology, Pusan National University School of Medicine, Busan, Korea.
Abstract

Transarterial chemoembolization (TACE) is one of the most effective therapies for unresectable hepatocelluar carcinoma or metastatic hypervascular tumors. Abscess occurring in the other organs beside the liver after TACE is a complication that often occurs, sometimes potentially fatal. We report a case of spinal epidural abscess occurred after liver abscess complicated by TACE in a patient with metastatic neuroendocrine tumors to the liver. A 67-year-old female underwent TACE first for the metastatic lesions to liver, with a history of pancreatoduodenectomy for the primary pancreatic neuroendocrine tumor. Four days after TACE, sudden high fever occurred, and liver abscess was found on abdominal CT. Two days later, back pain and radiating pain to the right leg occurred, and lumbar spine MRI showed spinal epidural abscess. After intravenous antibiotics for 8 weeks and partial laminectomy, the patient recovered and was discharged without complications.

Copyright © 2019. Korean Association of Medical Journal Editors.